MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G55738
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted with the investigation conclusions.
 
Event or Problem Description
They started a punction with the needle 25 procore, they did a passage in the lesion and when they tried to reposition the mandrill in the sheath, it got blocked at the level of the junction needle / sheath.Impossible to reintroduce it to do a second passage in the lesion."as per complaint form": they opened the package and checked the needle all was good.They introduced the needle thought the operating channel without problem and they started a punction with the needle 25 procore, they did a passage in the lesion.They put material into the pot and flushed the needle and when they tried to reposition the mandril in the sheath, it got blocked at the level of the junction needle / sheath.Impossible to reintroduce it for doing a second passage in the lesion.Thy should take another punction needle.
 
Event or Problem Description
This follow up report is being submitted based on the conclusion of the investigation.They started a punction with the needle 25 procore, they did a passage in the lesion and when they tried to reposition the mandrill in the sheath, it got blocked at the level of the junction needle / sheath.Impossible to reintroduce it to do a second passage in the lesion."as per complaint form": they opened the package and checked the needle all was good.They introduced the needle thought the operating channel without problem and they started a punction with the needle 25 procore, they did a passage in the lesion.They put material into the pot and flushed the needle and when they tried to reposition the mandril in the sheath, it got blocked at the level of the junction needle / sheath.Impossible to reintroduce it for doing a second passage in the lesion.Thy should take another punction needle.
 
Additional Manufacturer Narrative
Pma/510(k) # k142688 (b)(4).Exemption number: e2016031 (b)(4).Lab evaluation: 1 x echo-hd-25-c of lot number c1216748 was returned to cook (b)(4) for evaluation.Upon evaluation, the device was returned in a plastic bag without the syringe.The stylet was fully removed upon return and there was no needle exposure.Cracking was noted at the sheath adjuster thumbscrew.There was no kinks on the stylet and there was some biological matter present.There was no cracking at the mlla or locking ring.A kink was observed below the sheath extender.This complaint will look at the kink in the needle and an additional complaint will be raised to address the cracking at the sheath adjuster thumbscrew.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However it is possible that the user applied excessive force when inserting/ removing the device from the scope after passes documents review: prior to distribution, all echo-hd-25-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cook (b)(4).Ifu review: it may be noted that according to the instructions for use, ifu0077-4, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.A review of the manufacturing records for echo-hd-25-c of lot number c1216748 did not reveal any discrepancies that could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1216748 upon review of complaints this failure mode has not occurred previously with this lot # c1216748.Summary: from the information provided, no adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7182299
Report Number3001845648-2018-00019
Device Sequence Number16402942
Product Code FCG
UDI-Device Identifier00827002557383
UDI-Public(01)00827002557383(17)190331(10)C1216748
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55738
Device Catalogue NumberECHO-HD-25-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/11/2018
Event Location Hospital
Initial Date Received by Manufacturer 12/15/2017
Supplement Date Received by Manufacturer12/15/2017
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1